About 2 months ago I ended up in the ER for what they said was hyperventaltion, I felt cold, dizzy, nausea, really hard time breathing etc... After I left the symptoms of being dizzy would not go away the DR said I have vertigo, and sent me to physical thearpy and the ENT, in the mean time since my problem going to the ER happened from work I was feel a little anxiety going back, so the DR put me on zoloft. I have never had a problem with depression or anxiety. I have been on this a little over 3 weeks. I have horrible jitters, dont feel right in the head. I am only on 20 mg. I am thinking of cutting that dose in half. I am still not depressed I am just frustrated. I went to the ENT and they found a polyp on my voice box, I am thinking this is the reason I hyperventalited at work, because my air ways are restricted not to mention I have asthma. I am finding it really hard to work, I go in get anxious and leave. I really need any advice, has anyone else gone thru this? Oh and when I told the DR about the zoloft giving me anxiety he said we should up the dose. That sounds crazy and I told him no. Please any help.
25 Nov 2010
I had a similar experience. I wasn't feeling well I was having a hard time breathing, was nauseas, dizzy & thought I was going to pass out. Went to the doctor and basically she told me I was stressed. This went on for over a month, I couldn't eat, couldn't sleep, I lost 30 lbs. Then one day it was so bad I ended up in the ER they told me it sounded like I was having an anxiety attack. They gave me Ambien to help me sleep at night but that didn't help. I went back to my dr and she ended up telling me she thought I was having panic attacks. She gave me Zoloft as well as Xanax for breakthrough anxiety. This all started in June. She put me on 25 mgs of Zoloft in July and when I went on it I absolutely hated it. I felt like my head was in a fog and was always jittery. I went back to the dr and she told me I needed to see a shrink so I went. At that point I would have done anything to feel better I was down 30 lbs and felt like I was losing my mind.
The shrink said I needed to have my dose upped. I was not happy however I did it. It took me until about September to start feeling better. My dr wanted me to stay on it for 6-12 months but I'm VERY stubborn. Even though the 50 mgs made me feel better and calmed me down I still felt like I wasn't myself. At the end of October I weaned down to 25 mgs. I felt a bit anxious at times but since I knew what it was I knew how I could handle it. I stayed on the 25 mgs till about 2 1/2 weeks ago. I haven't taken anything since then and feel so fantastic. I feel like I got myself back. I have to go to my dr for my next 3 month visit and I'm sure she will lecture me about going off the meds but in the end I know my own body. My advice to you is to give the upped dose a chance. As I said it did take the Zoloft quite a while to take effect and I was very against upping the dose but after I gave it a shot I was glad I did. I feel like in the end it helped me feel better quicker and get off the meds sooner. Listen to your body. If u up it at least give it a month. If u still feel bad talk to your doctor. There are lots of meds out there that you can try. You may also be having anxiety because your not feeling well. It's a vicious circle. I also suggest getting the polyp removed if that is what's making you have breathing problems then the meds won't have to be an issue. Good luck with everything and if you ever need talk you can always send me a message. I understand your frustrations all too well. Take care!
26 Nov 2010
Dazey's advice was right on the money. it does take some time for the Zoloft to get into your system. Also, as she pointed out, if you know you are having an anxiety attack (and most people do) getting your mind to focus on something else is the better than any medicine. I'm not saying you don't need meds for an anxiety attack, only that being able to regroup and focus on something else is a better option. I also wanted to warn you that Zoloft can make some people feel worse (more depressed and more suicidal); so, if you start feeling like this, please let your doctor know ASAP. Hope this helps.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Panic attack, anxiety & depression. Nothing seems to help. Got no one but my therapist and psychiatrist to talk about it. No one understands. ...
31 answers • 10 Jul 2010
Hi I was just wondering if 50mg of zoloft could help with nausea and no appetite? due to depression?
I've had depression for about a month now so the doctor decided to put me on 25mg of zoloft for a week but I wasn't feeling any diffrence ...
1 answer • 2 Oct 2010
my Doctor prescribe 50mg of zoloft for anxiety and for my racing thoughts.i was kind of excited and positive to take it since im a little scared od ...
7 answers • 4 Jun 2011
Worse than me. I.am so deeply depressed. I don't know how to handle it. I have got myself in a bit of a mess and can't climb out. Since I ...
17 answers • 22 Sep 2011
I am 12 weeks postpartum with my 3rd. My mother passed away 10 months ago, I started having extreme panic attacks on memorial day, and was prescribed ...
4 answers • 21 Jun 2013